MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that solitaire experienced resistance in the distal part of the marksman catheter, and the distal part of the marksman detached.The patient was undergoing treatment for a mechanical thrombectomy/stroke.The patient¿s vessel tortuosity was moderate.The access vessel was the right mca, which was 3mm in diameter.It was reported that the distal portion of the marksman catheter detached when attempting to retrieve a solitaire and clot.The detached portion of marksman and solitaire were retrieved successfully along with clot.The patient was doing well, and their tici score was 3.The patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions foruse (ifu).Ancillary devices include a stryker vecta 71 catheter.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
H3: analysis of the marksman catheter (lot no.218421764) found that the marksman catheter body was separated at ~145.5 cm from the proximal end of the hub, ~16.0 cm from distal the tip.The tubing material of the separated ends exhibited with jagged edges and stretching with the inner wire protruding from within the separated ends.Approximately 13.0 cm of the distal end of the marksman proximal segment catheter body was found flattened and the entire length of the marksman distal segment catheter body was found flattened.The marksman distal marker/tip appears to be in good condition.Based on the device analysis and reported information, the customer¿s reports of ¿catheter resistance¿ and ¿catheter separation/break¿ were confirmed.From the damages seen with the marksman catheter body and solitaire x revascularization device it appears high force used.It is likely these damages occurred when the customer attempted to retrieve the solitaire x and marksman catheter against resistance subsequently causing the catheter to become separated.The separated ends of the marksman catheter exhibited with plastic deformation which indicates the catheter separated as the tensil e strength of the tubing material was exceeded.Possible causes for the event could be attributed to patient¿s highly tortuous anatomy and/or other contributing factors such as kink/damage in guide catheter which may have contributed to resistance during retrieval, subsequently causing the marksman catheter and solitaire x revascularization device to become damaged.From the damages seen with the marksman (flattening) and solitaire x revascularization device (pusher damage) it is possible there was some kink or damage to the guide catheter.H6: method code updated to b01.Result code updated to c0702, c070601, and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated there was no kink or damage observed to the solitaire pushwire, and the tip of the solitaire sheath was secured into the hub of the microcatheter.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11325736
Report Number2029214-2021-00175
Device Sequence Number14472765
Product Code KRA
UDI-Device Identifier00836462014077
UDI-Public00836462014077
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number218421764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer02/22/2021
05/06/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/09/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR